Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

79yrs old with kidney cancer. Given calcium pills with boron, had heart palpitation. What could be the reason?

my father is 79 years old he was diagnosed with kidney cancer 3years ago. He was on sutin which did not agree with him and then was put on affinitor they took him off this last week since it affected his kidney capacity . They also just put him on calcium pills with boron. For the past two nights he has been complaining of heart palpitations it happens only at night. I should mention also his potassium levels are 5.7 do you have any idea why all of a sudden he is having heart palpitAtions and why does he feel it only at night it on aff
Asked On : Mon, 9 Jul 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Surgical 's  Response
First of all, boron, to the best of my scientific knowledge has no role in the treatment of kidney cancer. So, you should check with your oncologist as to the reason why he has been put on it. The palpitations that he is having seem to be related to the increased potassium levels that he is having as a result of poor kidney function. It is important to bring down the potassium levels as any further increase can be life threatening. He can take potassium binding resins orally (K-Bind). That should take care of the immediate threat. Meanwhile, avoid taking any drugs that affect the kidney. The treatment of the kidney cancer also needs to be revised. There are a number of other options available like Sorafenib or Temsirolimus and these need to be discussed with your oncologist before starting.
Answered: Sun, 29 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor